The withdrawal curse.

assorted medication capsules
Photo by rawpixel.com on Pexels.com

Hi friends,

In recent months my psychiatrist has been mentioning weaning me off my Effexor. Not completely, but hopes it will help with some of the side effects I’ve been living with like the horrendous night sweats. This plan has been implemented mostly because I am now on Abilify for my moods. The higher strength of that, the less I need of my antidepressant. I’ve been very apprehensive in wanting to do this as I have experienced withdrawls from the medication when there were times I had to go without due to finances. These withdrawals are awful. Not horrible, but distracting enough. I feel flushed, shaky, and even sweatier. My sister has also had a difficult time coming off of it as the withdrawals made her very sick. Since I began the official decrease this past weekend, I have only had one minor anxiety attack and extra sweaty palms. Effexor or Venlafaxine can be more difficult to wean off of than xanax and oxycodone. So wish me luck and tell me what’s going on with your meds.

Coming up, we will begin creating educational posts about various mental illnesses and share those weekly. We also have a few guest posters lined up, so I will keep you updated!

Stay strong friends!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s